Viewing 6 reply threads
  • Author
    Posts
    • #12127

      Esbriet is an anti-fibrotic and anti-inflammatory drug used in the treatment of mild to moderate IPF. It is manufactured by Genentech and was approved by the FDA in 2014. This drug can help reduce the amount of lung fibrosis by blocking secretions responsible for excessive collagen production, along with reducing inflammation in the lungs.

      Even though it has been approved a few years ago, there are still a lot of doubts around it.

      Check “7 Common Questions About Esbriet” here to learn more about it. 

      Do you have any other questions about it? Share your doubts below and maybe some other forums member can help answer your questions!

    • #13996
      James Lott
      Participant

      My pulmonologist started me on Ofev. However after three months I stopped. I had vomited five times and read the side effects including death.
      He then talked me into trying Esbriet. I had a lot of nausea but no vomiting. I used it for three years, till I had a single lung transplant.
      My advice is try either one and if you have problems switch. Extend your time and hope for a cure or a transplant.

      • #13999

        Hi James,

        Welcome again to the PF forums, we’re glad you are here and thanks for sharing your experience. So happy to hear you’ve had a successful lung transplant. That is wonderful news! How long ago did you have your transplant? I think a lot of us here would be happy and hope-filled to hear of your successful experience 🙂

        I am currently on OFEV and when I started it, I certainly had the side effects you experienced as well. Thankfully they have now subsided as they were very unpleasant. Did you find Esbriet helped slow down the progression of your disease, or stabilize it at all? I think so many people on Esbriet are so hopeful that this drug will do that for them. Thanks for your advice, it is greatly appreciated! Where did you have your transplant? Is IPF still in your öld” lung? So many questions!

        Take care and thanks again for writing!
        Cheers,
        Charlene.

    • #14033
      Anonymous
      Inactive

      Agree re nausea.  Have found crystallised ginger works to reduce this

      • #14049

        Hi Allan,

        Thanks for getting in touch via this thread, and welcome again to our PF forums site. I completely forgot about crystallized ginger being a good and natural resolution for nausea! Good tip, thanks for sharing 🙂

        Do you just eat little bits of it at a time, or do you add it to things like tea or coffee? I used to  nibble little pieces (very little ones, as I don’t typically like ginger) to help with nausea when I was adjusting to a medication years ago. Thank you for the reminder about this!

        Cheers,
        Charlene.

    • #14082
      James Lott
      Participant

      I am like Charlene. Very much ginger would give me more nausea. I could do ginger ale in fact I think I tried that once. Can’t remember if it helped though.
      Jim

    • #14087

      Hi Jim,

      Thanks so much for you reply and for contributing your experiences to this thread. Ginger is definitely not one of my favourite tastes, but I know it can be really beneficial in combating nausea so I do my best when I can to tolerate it. I do however like ginger ale (though not warm or flat… I am picky!) and ginger tea! Hope this information helps someone out there 🙂

      Cheers,
      Charlene.

    • #14095
      Claudia Sundberg
      Participant

      I had been on Esbriet for 8 weeks and we are traveling on an extended trip and I had developed stomach pain and diarrhea and really feeling miserable by the end of the day and the coughing was getting worse.

      Because of that I decided to take a break until we return home and I know I will have to titrate back up again but I feel so much better not being on it!  The stomach issues have disappeared and so has the miserable feeling at night.  The cough seems to be better also.  Go figure!

      I have not contacted my pulmonologist about this.  She responded 2 weeks after my liver function test to let me know it was fine.  Really.  I already knew that.

      So my question about the drug is why would you develop these bad side effects after being on it for 2 months?  I thought they would get better.

      Charlene, we will be spending 2 weeks traveling the Maritime Provinces of Canada and will be traveling home to MN through Canada the end of September.

      Claudia

      • #14110

        Hi Claudia,

        Thanks for getting in touch and sharing a bit of your experience with Esbriet, although I am so sorry that you experienced unpleasant side effects. Did your doctor mention taking a break from it to have the side effects subside? I think you’d mentioned he/she suggested this for you, and another forum member just shared that her doctor encouraged her to take a break from OFEV as well due to the side effects. It’s interesting to learn we can do this without it compromising the effect or progression of IPF.

        I do hope the increase and starting it up again goes well for you, I know starting (or re-starting) any medication can really be unpleasant.

        Your question is a good one – I also thought if anything after 2 months, the side effects would start eliminating. That said, I do know a few members on this forum developed an allergy to Esbriet after being on it but that was more immediate, and different side effects like skin irritations. Its a good question to ask your Esbriet nurse/ rep if you are in contact with him or her often….

        Oh that is super neat Claudia! Which provinces will you be visiting? I am heading out to Nova Scotia myself in September! Curious to hear about your travels 🙂

        Charlene.

    • #14119
      Claudia Sundberg
      Participant

      Hi Charlene

      We will be in Nova Scotia September 3-8, the early part of the week in Halifax and the end of the week in Cape Breton.  We are touring with an rv group of 25 units.  So if you see a lot of rvs it’s probably our group.  With the side effects of Esbriet causing all the stomach issues, I decided I was not going to give up having a lobster dinner and all the other seafood items I can have that are so fresh.

      I think the partly the stress of being in a 20 ft rv and moving every few days probably helped contribute to the stomach problems.  My husband thinks I am a much happier person right now!

      Take care,

      Claudia

Viewing 6 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account